Alert archive / California / High Wind Warnings in 2019
High Wind Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Jan 17, 2019, 3:10 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2019, 3:10 PM PST (23:10 UTC)
- Expired
- Jan 17, 2019, 9:51 PM PST
- In force
- 7 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
475 WWUS76 KHNX 172310 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 310 PM PST Thu Jan 17 2019 CAZ098-180715- /O.UPG.KHNX.WI.Y.0008.190118T0000Z-190118T0900Z/ /O.NEW.KHNX.HW.W.0002.190117T2310Z-190118T0600Z/ Indian Wells Valley- Including the city of Ridgecrest 310 PM PST Thu Jan 17 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect until 10 PM PST this evening. The Wind Advisory is no longer in effect. * WINDS...West 20 to 40 mph with higher gusts up to 70 mph. * TIMING...Winds increasing late this afternoon through the evening. * WHERE...Dangerous crosswinds below the mountain passes and canyons affecting Highways 14 and 395. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ099-180715- /O.CON.KHNX.WI.Y.0008.190118T0000Z-190118T0900Z/ Southeastern Kern County Desert- Including the cities of Rosamond, California City, Edwards AFB, and Mojave 310 PM PST Thu Jan 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * WINDS...West 20 to 30 mph with higher gusts up to 50 mph. * TIMING...Winds increasing this afternoon through the evening. * WHERE...Dangerous crosswinds below the mountain passes and canyons affecting Highways 14. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ mv
1 follow-up statement
862 WWUS76 KHNX 180551 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 951 PM PST Thu Jan 17 2019 CAZ098-180700- /O.CAN.KHNX.HW.W.0002.000000T0000Z-190118T0600Z/ Indian Wells Valley- 951 PM PST Thu Jan 17 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Hanford has cancelled the High Wind Warning. Wind gusts have fallen below the warning criteria. $$ CAZ099-180700- /O.CAN.KHNX.WI.Y.0008.000000T0000Z-190118T0900Z/ Southeastern Kern County Desert- 951 PM PST Thu Jan 17 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory. Wind gusts have fallen below the advisory criteria, although a few locales may experience gusty winds for the next hour or two. $$ BSO
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 17, 3:56 AM PST, 11 hours 14 minutes earlier.
Area forecast discussion, Jan 17, 3:56 AM PST, 11 hours 14 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 356 AM PST Thu Jan 17 2019 .SYNOPSIS... Periods of rain and mountain snow will continue today and into tonight. Fog will be possible in the San Joaquin Valley starting Friday morning, and is possible Saturday and Sunday morning. A weak disturbance will impact the area Sunday, followed by an extended period of dry weather. && .DISCUSSION... Rain and snow continue over the CWA this morning as the last in a series of weather systems moves through the region. The cold front continues to move south through the district and will exit the region by mid morning. Precipitation has decreased behind the front, but satellite images show another area of moisture heading for the central CA coast. This will help regenerate showers and possibly an isolated thunderstorm in the San Joaquin Valley through the afternoon. Orographics will continue to aid precipitation in the Sierra Nevada. Snow levels rose to near 8500 feet overnight, but are expected to lower back down to near 7000 feet this morning and down to 5500 to 6000 feet tonight. By then showers will be diminishing. A winter storm warning continues in effect for the Sierra Nevada until 10 pm. Another concern with this system is flash flooding, rock slides and debris flow, especially over the recent burn scars. A flash flood watch remains in effect through this evening. A flash flood warning is in effect for the Ferguson burn scar this morning. A few showers may continue in the Kern County mountains Friday morning. Otherwise, Friday and Saturday will be dry as a shortwave ridge of high pressure builds over the area. Patchy fog is a possibility in the San Joaquin Valley Friday morning and again Saturday morning. On Sunday, a trough of low pressure will move over across the northern part of the CWA, bring a chance of showers, mainly over the mountain areas Sunday and Sunday night with a few showers lingering into Monday morning. Medium range models are in good agreement that a ridge of high pressure will strengthen over California later Monday and remain through the rest of next week. This will bring an extended period of dry weather. As the ridge builds, fog once again will become a strong possibility in the San Joaquin Valley. && .AVIATION... Widespread mountain obscuring IFR across the Southern Sierra Nevada and Tehachapi mountains due to precipitation and low clouds. Thunderstorms will be possible across the San Joaquin Valley until 00Z Fri. In the San Joaquin Valley, southern Sierra foothills and Kern County Deserts, areas of MVFR conditions with local IFR conditions thru 06Z Fri due to low clouds, rain and mist with improving conditions after 06Z Fri. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flash Flood Watch through this evening CAZ093-094-096-097. Winter Storm Warning until 10 PM PST this evening ABOVE 7000 FEET FOR THE CAZ096-097. && public...Bean avn/fw...DS synopsis...Bean weather.gov/hanford
In the hours before
Local storm report, Jan 17, 9:24 AM PST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
924 AM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM FLASH FLOOD 3 NE MOUNTAIN MESA 35.64N 118.38W
01/17/2019 KERN CA LAW ENFORCEMENT
ROADWAY FLOODING ON JOSHUA STEET IN SOUTH
LAKE, CA. KERN COUNTY.
&&
CMCLocal storm report, Jan 17, 11:55 AM PST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1155 AM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM DEBRIS FLOW 6 NNW KEENE 35.30N 118.58W
01/17/2019 KERN CA LAW ENFORCEMENT
PUBLIC REPORTS OF MULTIPLE LARGE ROCKS ON
THE CALIENTE BODFISH ROAD AND CALIENTE CREEK
ROAD FORK. NORTHEAST OF CALIENTE, CA. KERN
COUNTY.
&&
CMCLocal storm report, Jan 17, 2:01 PM PST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
201 PM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM DEBRIS FLOW 3 ENE EL PORTAL 37.69N 119.73W
01/17/2019 MARIPOSA CA PARK/FOREST SRVC
ROCKSLIDE/DEBRIS FLOW OCCURRED ALONG THE
PARKLINE SLAB, WHICH IS NEAR THE ENTRANCE TO
YOSEMITE NATIONAL PARK FROM HWY 140. TIME
ESTIMATED BY RAIN GAUGES AND RAINFALL RATES.
&&
KMLocal storm report, Jan 17, 3:02 PM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
302 PM PST THU JAN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM NON-TSTM WND GST 2 NW INDIAN WELLS VALLE 35.69N 117.89W
01/17/2019 M81 MPH KERN CA MESONET
MESONET STATION IWLC1, INDIAN WELLS CANYON.
&&
ABThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 5:50 PM PST | Flash Flood Warning | HNX | Mariposa, Tuolumne | 8 hr |
| Jan 17, 1:47 AM PST | Flash Flood Warning | HNX | Mariposa, Tuolumne | 6 hr |
| Jan 17, 6:00 AM PST | Areal Flood Advisory | HNX | Kern | 3 hr |
| Jan 17, 1:31 PM PST | Wind Advisory | HNX | 8 hr |
Nearby
High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.